Alert archive / Washington / Wind Advisories in 2011
Wind Advisory 17, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 15, 2011, 3:20 PM PST for San Juan County, Washington. It took effect at Nov 16, 2011, 7:00 AM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2011, 3:20 PM PST (23:20 UTC)
- In effect from
- Nov 16, 2011, 7:00 AM PST
- Expired
- Nov 17, 2011, 4:00 AM PST
- In force
- 21 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 11.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572 WWUS76 KSEW 152320 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 320 PM PST TUE NOV 15 2011 .A STRONG FRONTAL SYSTEM WILL APPROACH WESTERN WASHINGTON DURING THE DAY WEDNESDAY AND THEN SWEEP ACROSS THE REGION WEDNESDAY NIGHT. LOOK FOR SOUTHEAST WINDS TO INCREASE AHEAD OF THE FRONT TO 20 TO 35 MPH WITH GUSTS TO 50 MPH OVER PARTS OF THE AREA. STRONG WESTERLY WINDS WILL DEVELOP ACROSS THE ADMIRALTY INLET AREA BEHIND THE FRONT WEDNESDAY NIGHT. WAZ001-506-510-160730- /O.NEW.KSEW.WI.Y.0017.111116T1500Z-111117T1200Z/ SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- 320 PM PST TUE NOV 15 2011 ...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST THURSDAY. * SOME AFFECTED LOCATIONS...FRIDAY HARBOR...ANACORTES...AND OAK HARBOR. * WIND...WILL INCREASE FROM THE SOUTHEAST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE DAY WEDNESDAY...BECOMING WEST AT SIMILAR SPEEDS WEDNESDAY NIGHT IN THE WAKE OF A STRONG FRONT. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM ABOUT MIDAFTERNOON WEDNESDAY THROUGH WEDNESDAY EVENING. * IMPACTS...THE GUSTY WINDS COULD SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ504-160730- /O.NEW.KSEW.WI.Y.0017.111116T1500Z-111117T0100Z/ SOUTHWEST INTERIOR- 320 PM PST TUE NOV 15 2011 ...WIND ADVISORY IN EFFECT FOR LAKE LAWRENCE AND VICINITY FROM 7 AM TO 5 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 5 PM PST WEDNESDAY. * WIND...WILL INCREASE FROM THE SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH DURING THE DAY WEDNESDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE AFTERNOON. * IMPACTS...THE STRONG...GUSTY WINDS COULD SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ516-517-160730- /O.NEW.KSEW.WI.Y.0017.111116T1500Z-111117T0100Z/ NORTH COAST-CENTRAL COAST- 320 PM PST TUE NOV 15 2011 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 5 PM PST WEDNESDAY. * AFFECTED LOCATIONS...FORKS AND WESTPORT. * WIND...WILL INCREASE FROM THE SOUTHEAST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH ON WEDNESDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE LATER MORNING THROUGH EARLY AFTERNOON. * IMPACTS...THE GUSTY WINDS COULD SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. $$ WWW.WEATHER.GOV
5 follow-up statements
327 WWUS76 KSEW 160551 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 951 PM PST TUE NOV 15 2011 .A STRONG FRONTAL SYSTEM WILL SWEEP THROUGH WESTERN WASHINGTON WEDNESDAY AND WEDNESDAY NIGHT. LOOK FOR SOUTHEAST WINDS TO INCREASE AHEAD OF THE FRONT TO 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH IN THE NORMALLY WINDIER PORTIONS OF WESTERN WASHINGTON. BLUSTERY WESTERLY WINDS WILL DEVELOP IN SOME AREAS IN THE WAKE OF THE FRONT WEDNESDAY NIGHT. WAZ001-506-510-161330- /O.CON.KSEW.WI.Y.0017.111116T1500Z-111117T1200Z/ SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- 951 PM PST TUE NOV 15 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST THURSDAY... * SOME AFFECTED LOCATIONS...FRIDAY HARBOR...ANACORTES...AND OAK HARBOR. * WIND...WILL INCREASE FROM THE SOUTHEAST AT 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WEDNESDAY...BECOMING WEST AT SIMILAR SPEEDS WEDNESDAY NIGHT IN THE WAKE OF THE STRONG FRONT. * TIMING...THE STRONGEST SOUTHEAST WINDS ARE LIKELY IN THE MID TO LATE MORNING. THE STRONGEST SOUTHWEST OR WEST WINDS ARE LIKELY LATER IN THE DAY THROUGH WEDNESDAY NIGHT. * IMPACTS...THE GUSTY WINDS COULD SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ504-161330- /O.CON.KSEW.WI.Y.0017.111116T1500Z-111117T0100Z/ SOUTHWEST INTERIOR- 951 PM PST TUE NOV 15 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM PST WEDNESDAY... * WIND...WILL INCREASE FROM THE SOUTHEAST 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH DURING THE DAY WEDNESDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR WEDNESDAY AFTERNOON AND EVENING. * IMPACTS...THE STRONG...GUSTY WINDS COULD SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ516-517-161330- /O.CON.KSEW.WI.Y.0017.111116T1500Z-111117T0100Z/ NORTH COAST-CENTRAL COAST- 951 PM PST TUE NOV 15 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM PST WEDNESDAY... * AFFECTED LOCATIONS...FORKS AND WESTPORT. * WIND...WILL INCREASE FROM THE SOUTHEAST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH ON WEDNESDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE LATE MORNING THROUGH AFTERNOON. * IMPACTS...THE GUSTY WINDS COULD SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. $$
873 WWUS76 KSEW 161219 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 419 AM PST WED NOV 16 2011 .A STRONG FRONTAL SYSTEM WILL SWEEP THROUGH WESTERN WASHINGTON TODAY AND TONIGHT. SOUTHEAST WINDS WILL INCREASE AHEAD OF THE FRONT TO 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH IN THE NORMALLY WINDIER PORTIONS OF WESTERN WASHINGTON. BLUSTERY SOUTHWEST WINDS WILL DEVELOP IN SOME AREAS IN THE WAKE OF THE FRONT TONIGHT. WAZ001-506-510-162000- /O.CON.KSEW.WI.Y.0017.111116T1500Z-111117T1200Z/ SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- 419 AM PST WED NOV 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * SOME AFFECTED LOCATIONS...FRIDAY HARBOR...ANACORTES...AND OAK HARBOR. * WIND...WILL INCREASE DURING THE MORNING FROM THE SOUTHEAST AT 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH...BECOMING SOUTHWEST AT SIMILAR SPEEDS THIS EVENING IN THE WAKE OF THE STRONG FRONT. * TIMING...THE STRONGEST SOUTHEAST WINDS ARE LIKELY IN THE MID TO LATE MORNING. THE STRONGEST SOUTHWEST OR WEST WINDS ARE LIKELY TONIGHT. * IMPACTS...THE GUSTY WINDS COULD SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ504-162000- /O.CON.KSEW.WI.Y.0017.111116T1500Z-111117T0100Z/ SOUTHWEST INTERIOR- 419 AM PST WED NOV 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON FOR THE LAKE LAWRENCE AREA IN EASTERN THURSTON COUNTY... * WIND...WILL INCREASE DURING THE MORNING FROM THE SOUTHEAST 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM MID MORNING THROUGH THE AFTERNOON. * IMPACTS...THE STRONG...GUSTY WINDS COULD SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ516-517-162000- /O.CON.KSEW.WI.Y.0017.111116T1500Z-111117T0100Z/ NORTH COAST-CENTRAL COAST- 419 AM PST WED NOV 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... * AFFECTED LOCATIONS...FORKS AND WESTPORT. * WIND...WILL INCREASE THIS MORNING FROM THE SOUTHEAST AT 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM MID MORNING THROUGH THE AFTERNOON. * IMPACTS...THE GUSTY WINDS COULD SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. $$
460 WWUS76 KSEW 161940 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1140 AM PST WED NOV 16 2011 .A STRONG FRONTAL SYSTEM WILL SWEEP THROUGH WESTERN WASHINGTON LATE THIS AFTERNOON AND EVENING. SOUTHEAST WINDS WILL INCREASE AHEAD OF THE FRONT TO 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH IN THE NORMALLY WINDIER PORTIONS OF WESTERN WASHINGTON. BLUSTERY SOUTHWEST WINDS WILL DEVELOP IN SOME AREAS IN THE WAKE OF THE FRONT THIS EVENING. WAZ001-506-510-170345- /O.CON.KSEW.WI.Y.0017.000000T0000Z-111117T1200Z/ SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- 1140 AM PST WED NOV 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * SOME AFFECTED LOCATIONS...FRIDAY HARBOR...ANACORTES...AND OAK HARBOR. * WIND...SOUTHEAST 25 TO 35 MPH THIS AFTERNOON. LOCAL GUSTS TO 50 MPH ARE EXPECTED AFTER 1 PM THIS AFTERNOON. WINDS WILL BECOME SOUTHWEST AT SIMILAR SPEEDS IN THE WAKE OF THE STRONG FRONT EARLY THIS EVENING. * TIMING...THE STRONGEST SOUTHEAST WINDS ARE LIKELY THIS DURING THE MID TO LATE AFTERNOON HOURS. THE STRONGEST SOUTHWEST OR WEST WINDS ARE LIKELY TONIGHT. * IMPACTS...THE GUSTY WINDS COULD SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ504-170100- /O.CON.KSEW.WI.Y.0017.000000T0000Z-111117T0100Z/ SOUTHWEST INTERIOR- 1140 AM PST WED NOV 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON FOR THE LAKE LAWRENCE AREA... * WIND...WILL INCREASE THIS AFTERNOON FROM THE SOUTHEAST 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR THIS AFTERNOON. * IMPACTS...THE STRONG...GUSTY WINDS COULD SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ516-517-170100- /O.CON.KSEW.WI.Y.0017.000000T0000Z-111117T0100Z/ NORTH COAST-CENTRAL COAST- 1140 AM PST WED NOV 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... * AFFECTED LOCATIONS...FORKS AND WESTPORT. * WIND...EAST TO SOUTHEAST WINDS 15 TO 25 MPH WILL INCREASE TO SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 1 PM AND 4 PM. * IMPACTS...THE GUSTY WINDS COULD SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. $$ ALBRECHT WEATHER.GOV/SEATTLE
143 WWUS76 KSEW 170008 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 408 PM PST WED NOV 16 2011 .A WARM FRONT WAS MOVING ACROSS THE INTERIOR OF WESTERN WASHINGTON LATE THIS AFTERNOON. THE WARM FRONT IS ASSOCIATED WITH SOUTHEAST WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH IN THE NORMALLY WINDIER PORTIONS OF WESTERN WASHINGTON. BLUSTERY SOUTHWEST WINDS WILL DEVELOP IN SOME AREAS IN THE WAKE OF A COLD FRONT THIS EVENING. WAZ503-171200- /O.EXA.KSEW.WI.Y.0017.000000T0000Z-111117T1200Z/ WESTERN WHATCOM COUNTY- 408 PM PST WED NOV 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * SOME AFFECTED LOCATIONS...BELLINGHAM...FERNDALE...BLAINE...AND LYNDEN. * WIND...SOUTHEAST WINDS PEAKING AT 25 TO 35 MPH THIS EARLY THIS EVENING...WITH GUSTS TO 50 MPH POSSIBLE. WINDS WILL BECOME SOUTHWEST AT SIMILAR SPEEDS IN THE WAKE OF A COLD FRONT AFTER 8 PM. * IMPACTS...THE GUSTY WINDS COULD SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ504-170500- /O.EXT.KSEW.WI.Y.0017.000000T0000Z-111117T0500Z/ SOUTHWEST INTERIOR- 408 PM PST WED NOV 16 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING IN THE LAKE LAWRENCE AREA OF SOUTHEAST THURSTON COUNTY... * WIND...SOUTHEAST 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH. * TIMING...THE STRONGEST WINDS WERE LIKELY OCCURRING LATE THIS AFTERNOON. WINDS WILL DECREASE THIS EVENING. * LOCATION...STRONGEST WINDS WILL BE CONFINED LOCALLY TO THE LAKE LAWRENCE AREA. * IMPACTS...THE STRONG...GUSTY WINDS COULD SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ516-517-170500- /O.EXT.KSEW.WI.Y.0017.000000T0000Z-111117T0500Z/ NORTH COAST-CENTRAL COAST- 408 PM PST WED NOV 16 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING FOR THE NORTH AND CENTRAL COAST... * AFFECTED LOCATIONS...FORKS AND WESTPORT. * WIND...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...THE STRONGEST WINDS WERE LIKELY TAKING PLACE LATE THIS AFTERNOON AND WILL START TO DECREASE THIS EVENING. * IMPACTS...THE GUSTY WINDS COULD SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. $$ WAZ001-506-510-171200- /O.CON.KSEW.WI.Y.0017.000000T0000Z-111117T1200Z/ SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- 408 PM PST WED NOV 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * SOME AFFECTED LOCATIONS...FRIDAY HARBOR...ANACORTES...AND OAK HARBOR. * WIND...SOUTHEAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WERE OCCURRING LATE THIS AFTERNOON. WINDS WILL BECOME SOUTHWEST AT SIMILAR SPEEDS IN THE WAKE OF A COLD FRONT EARLY THIS EVENING. * TIMING...THE STRONGEST SOUTHEAST WINDS WERE OCCURRING DURING THE MID TO LATE AFTERNOON HOURS. THE STRONGEST SOUTHWEST OR WEST WINDS ARE LIKELY TONIGHT. * IMPACTS...THE GUSTY WINDS COULD SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
806 WWUS76 KSEW 170503 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 903 PM PST WED NOV 16 2011 .A COLD FRONT WILL PUSH ONSHORE THIS EVENING. GUSTY SOUTHERLY WINDS WILL BECOME WESTERLY BEHIND THE FRONT. WAZ504-170615- /O.EXP.KSEW.WI.Y.0017.000000T0000Z-111117T0500Z/ SOUTHWEST INTERIOR- 903 PM PST WED NOV 16 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... WITH THE COLD FRONT MOVING INLAND IN THE NEXT FEW HOURS...GUSTY SOUTHERLY WINDS ARE EXPECTED TO GRADUALLY EASE TONIGHT. $$ WAZ516-517-170615- /O.EXP.KSEW.WI.Y.0017.000000T0000Z-111117T0500Z/ NORTH COAST-CENTRAL COAST- 903 PM PST WED NOV 16 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... A COLD FRONT HAS PUSHED ONSHORE. GUSTY SOUTH WINDS HAVE BECOME WESTERLY AND WILL GRADUALLY EASE TONIGHT. $$ WAZ001-503-506-510-171200- /O.CON.KSEW.WI.Y.0017.000000T0000Z-111117T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 903 PM PST WED NOV 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * SOME AFFECTED LOCATIONS...FRIDAY HARBOR...ANACORTES...AND OAK HARBOR. * WIND...SOUTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH ARE POSSIBLE THIS EVENING. WINDS WILL BECOME WESTERLY AT SIMILAR SPEEDS LATE THIS EVENING AS A COLD FRONT PUSHES THROUGH. * TIMING...THROUGH EARLY MORNING. * IMPACTS...SMALL TREE BRANCHES COULD SNAP. SMALL OR SHALLOW ROOTED TREES COULD TOPPLE. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 15, 9:45 AM PST, 5 hours 35 minutes earlier.
Area forecast discussion, Nov 15, 9:45 AM PST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
945 AM PST TUE NOV 15 2011
.SYNOPSIS...MOIST NORTHWEST FLOW ALOFT WILL KEEP SCATTERED SHOWERS
GOING ACROSS THE CASCADES AND THE CONVERGENCE ZONE IN WESTERN
WASHINGTON THROUGH THE DAY. A VIGOROUS FRONTAL SYSTEM WILL ARRIVE
WEDNESDAY BRINGING RAIN...SNOW CASCADES AND WIND TO THE REGION. A
COLD UPPER TROUGH WILL SETTLE OVER THE PACIFIC NORTHWEST THURSDAY
AND FRIDAY WITH SHOWERS AND SNOW LEVELS DOWN TO 500 FEET. THE NEXT
FRONTAL SYSTEM WILL BRUSH WASHINGTON OR POSSIBLY BYPASS THE AREA
OVER THE WEEKEND. BY EARLY NEXT WEEK...THE WEATHER PATTERN WILL
BECOME UNSETTLED ONCE AGAIN.
&&
.SHORT TERM...SKIES HAVE CLEARED ACROSS A SIGNIFICANT PORTION OF THE
WESTERN WASHINGTON LOWLANDS IN RESPONSE TO SOME DRIER AIR MOVING
INTO THE REGION. THE NORTHWESTERLY FLOW IS STRONG AND MOIST ENOUGH
HOWEVER THAT THE MOUNTAINS ARE ENVELOPED IN CLOUDS WITH SOME SHOWERS
AND THERE IS STILL RESIDUAL CONVERGENCE ZONES OVER THE EASTERN
PORTIONS OF THE SOUND. THERE WILL BE SOME CUMULUS DEVELOPMENT
TODAY...BUT OVERALL THE DRYING TREND WILL CONTINUE THROUGH THE DAY
FOR A NICE DAY...BEFORE THE STORM.
A STRONG FRONTAL SYSTEM IS EXPECTED TO MOVE ACROSS THE LATER
WEDNESDAY. RAIN AHEAD OF THE WARM FRONT WILL LIKELY REACH THE COAST
AROUND DAWN WEDNESDAY THEN SPREAD INLAND THROUGH THE MORNING. THE
FRONT WILL SET-UP A RATHER STRONG EAST-SOUTHEAST GRADIENT DURING THE
DAY FOR AN INCREASE IN WIND IN CERTAIN AREAS OF WESTERN WASHINGTON.
STRONG WINDS WILL DEVELOP ALONG THE COAST FIRST EARLY WEDNESDAY
MORNING AND THEN INCREASE ALONG THE STRAIT OF JUAN DE FUCA AND FROM
THE ADMIRALTY INLET AREA NWD DURING THE MID-LATE MORNING HOURS. THE
NAM AND MM5 SUGGEST WIND ADVISORY CRITERIA IS LIKELY FOR THESE AREAS
WITH SE WINDS 25-35 MPH AND GUSTS TO 50 MPH. WILL HAVE TO WATCH THE
LAKE LAWRENCE AREA IN EASTERN THURSTON COUNTY AS THAT LOCATION CAN
BE PRONE TO LOCALLY HIGH WINDS IN THESE SOUTHEAST WARM FRONTAL WIND
SCENARIOS. WINDS WILL BE SLOWER TO PICK UP ACROSS THE GREATER PUGET
SOUND REGION AND THE SW INTERIOR...JUST AHEAD OF AND BEHIND THE COLD
FRONT WEDNESDAY NIGHT AND EARLY THURSDAY. WINDS HERE COULD STILL
REACH THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS.
THE OTHER CONCERN IS SNOW IN THE MOUNTAINS AND A POSSIBLE SLOPPY MIX
OF PRECIPITATION IN THE PASSES. FOR THE OLYMPICS THE SNOW LEVEL
WILL RISE QUICKLY THROUGH THE DAY WHICH WILL GREATLY LIMIT THE
AMOUNT OF SNOW ACCUMULATION...GENERALLY BELOW ADVISORY CRITERIA FOR
THE AREA OF CONCERN...HURRICANE RIDGE.
FOR THE CASCADES SNOW LEVELS WILL START OFF LOW WEDNESDAY...PROBABLY
BELOW 2000 FEET. THE PRECIPITATION IS EXPECTED TO BECOME RATHER
HEAVY THROUGH THE AFTERNOON HOURS WHILE THE SNOW LEVEL WILL BE SLOW
TO RISE DUE TO THE STRONG EASTERLY FLOW ACROSS THE CASCADES. THIS
SHOULD DELAY THE CHANGE TO RAIN IN THE CENTRAL CASCADES PASSES LONG
ENOUGH TO GET A DECENT AMOUNT OF SNOW ACCUMULATION. FOR SNOQUALMIE
PASS...THE SNOW SHOULD CHANGE TO RAIN BY/DURING THE EARLY EVENING
LEAVING THE PASS IN ADVISORY AMOUNTS. STEVENS PASS WILL LIKELY HOLD
OUT LONGER POSSIBLY HITTING WARNING AMOUNTS. DEPENDING ON WHERE THE
TRIPLE POINT OF THE SYSTEM PASSES ACROSS THE MOUNTAINS...STEVENS HAS
THE POTENTIAL TO STAY SNOW OR AT LEAST A MIX. THE VOLCANOES ARE
EXPECTED TO GET SIGNIFICANTLY MORE SNOW AND THE NORTH CASCADES WILL
LIKELY STAY SNOW BELOW ABOUT 4000 FEET THROUGH THE EVENT. SNOW
LEVELS WILL FALL AGAIN AFTER THE COLD FRONT PASSES ACROSS THE REGION
LATER WEDNESDAY NIGHT AND SHOULD BE BELOW 3000 FEET BY THURSDAY
MORNING. WITH THE UNCERTAINTY AND POTENTIAL FOR SOME SIGNIFICANT
SNOWS...DECIDED ON ISSUING A WINTER STORM WATCH FOR THE CASCADES.
FOR THURSDAY...A DEEP UPPER LOW WILL START MOVING SOUTHEAST OUT OF
THE GULF OF ALASKA WITH PLENTY OF SHOWER ACTIVITY ACROSS THE AREA AS
A RESULT. THIS WILL PRIMARILY IMPACT THE MOUNTAINS BUT EVERY
LOCATION IN WESTERN WASHINGTON IS UNDER THE GUN. SNOW LEVELS WILL
BE LOW...DOWN AROUND 1500 FEET SO THE SHOWERS WILL BE SNOW ACROSS
THE PASSES WITH SEVERAL INCHES EXPECTED. CERNIGLIA
.LONG TERM...FROM PREVIOUS DISCUSSION...A DEEP COLD TROUGH WILL
DEVELOP OVER THE SRN B.C. COAST ON THURSDAY NIGHT AND DRIVE SWD
THROUGH THE AREA ON FRIDAY. THIS WILL USHER IN EVEN COLDER AIR FROM
CANADA CAUSING SNOW LEVELS TO FALL TO AT LEAST 1000 FEET DURING THE
DAY...AND POSSIBLY DOWN TO 500 FEET OR LOCALLY TO SEA-LEVEL WITH
HEAVIER SHOWERS OR ANY CONVERGENCE ZONES. IT IS STILL TOO FAR OUT TO
BE TALKING ABOUT ANY LOWLAND SNOW ACCUMULATIONS. HOWEVER...CURRENT
MODELS SUGGEST ANY ACCUMULATIONS WOULD LIKELY BE HIGHLY LOCALIZED.
THE BIGGER STORY WILL BE THE COLDER TEMPERATURES ACROSS THE AREA.
HIGH TEMPS FRIDAY AND OVER THE WEEKEND WILL STRUGGLE TO GET OUT OF
THE 30S IN SOME COLDER AREAS ESPECIALLY UP NORTH. THE COLDEST LOW
TEMPERATURES SO FAR THIS SEASON ARE ALSO POSSIBLE SATURDAY AND
SUNDAY MORNINGS.
THE NEXT SYSTEM TO APPROACH THE AREA OVER THE WEEKEND IS LIKELY TO
JUST BRUSH WRN WA OR POSSIBLY BYPASS THE AREA ALL TOGETHER.
CONFIDENCE IS TOO LOW TO REMOVE POPS GIVEN THAT A SYSTEM WILL BE
NEAR THE WA COAST DROPPING SWD. ANY SUBTLE SHIFT EWD COULD LEAD TO
SOME LIGHT RAIN ACROSS THE AREA...ESPECIALLY W OF PUGET SOUND.
LONG RANGE MODELS ARE SHOWING A RETURN TO AN ACTIVE WEATHER PATTERN
BY EARLY NEXT WEEK. EXPECT MORE RAIN AND WINDY CONDITIONS.
MERCER
&&
.HYDROLOGY...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS.
&&
.AVIATION...STRONG NORTHWEST FLOW ALOFT WILL WEAKEN TODAY WITH THE
FLOW ALOFT BECOMING WESTERLY TONIGHT. LIGHT GRADIENTS AT THE SURFACE
WITH WEAK HIGH PRESSURE OVER THE AREA WILL BECOME LIGHT EAST TO
SOUTHEAST TONIGHT AS THE HIGH SHIFTS EAST OF THE CASCADES.
SCATTERED SHOWERS CONTINUE TO FALL OVER THE SOUTHERN COASTAL WATERS
AND SOUTH OF A HOQUIAM TO OLYMPIA LINE. IN THE INTERIOR A VERY WEAK
CONVERGENCE ZONE CONTINUES FROM SOUTHEAST OF EVERETT TO AROUND
STAMPEDE PASS. THE SHOWERS AND CONVERGENCE ZONE SHOULD BE COMPLETELY
GONE BY ABOUT NOON LEAVING JUST SOME HIGH CLOUDS. HIGH CLOUDS WILL
INCREASE AND THICKEN TONIGHT WITH LIGHT PRECIPITATION DEVELOPING
LATE THIS EVENING ON THE COAST AND A FEW HOURS AFTER MIDNIGHT INLAND.
KSEA...JUST SCATTERED LOW CLOUDS THIS MORNING WITH SOME CIRRUS THIS
AFTERNOON AND THIS EVENING. A MID LEVEL DECK WILL DEVELOP AFTER
MIDNIGHT WITH LIGHT PRECIPITATION BEGINNING ABOUT 10Z. LIGHT EAST TO
NORTHEAST WINDS WILL DOMINATE THROUGH EARLY WEDNESDAY MORNING.
ALBRECHT
&&
.MARINE...HIGH PRES OVER THE WATERS TODAY WILL SHIFT EAST OF THE
CASCADES TONIGHT.
A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE WATERS WEDNESDAY.
SOUTHEAST WINDS WILL INCREASE OVER THE COASTAL WATERS LATER TONIGHT
THEN SPREAD RAPIDLY INLAND WED MORNING. FULL GALES ARE LIKELY OVER
WATERS SUSCEPTIBLE TO STRONG SOUTHEAST WINDS STARTING WEDNESDAY
MORNING AND CONTINUING INTO THE AFTERNOON. THE FRONT IS EXPECTED TO
PASS THROUGH THE WATERS BY EARLY EVENING. STRONG POST FRONTAL
ONSHORE FLOW WILL FOLLOW THE FRONT AND WILL LIKELY RESULT IN GALES
OVER ALL OF THE WATERS.
A WEAK LOW WILL MOVE SOUTHEAST ACROSS THE WATERS FRIDAY. YET ANOTHER
LOW WILL PASS BY TO THE WEST OVER THE OFFSHORE WATERS ON SATURDAY.
ALBRECHT/FELTON
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WATCH FOR THE WEST SLOPES OF THE NORTH AND CENTRAL
CASCADES.
PZ...SMALL CRAFT ADVISORY COAST TODAY FOR HAZARDOUS SEAS.
SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.
GALE WARNING COASTAL WATERS...ENTIRE STRAIT OF JUAN DE
FUCA...ADMIRALTY INLET...NORTHERN INLAND WATERS WEDNESDAY.
GALE WATCH WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT PUGET
SOUND AND HOOD CANAL.
$$$
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 8:56 AM PST | Gale Warning | SEW | 49 hr | |
| Nov 15, 9:14 AM PST | Winter Storm Watch | SEW | 6 hr | |
| Nov 15, 3:42 PM PST | Winter Storm Warning | SEW | 38 hr |
Nearby
Wind Advisories in Washington, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.